MAUDE Adverse Event Report: STRYKER SPINE-US REDUCTION POLYAXIAL SCREW 6.5X40; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US REDUCTION POLYAXIAL SCREW 6.5X40; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482626540
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during insertion of the rod into the screws, the head of the screws broke.No adverse consequences to the patient were reported.
 
Additional Manufacturer Narrative
The customer reported event was confirmed via correspondence with the representative.All broken fragments were retrieved, however, the devices are unavailable for evaluation as they were implanted.Lot numbers were not provided, so manufacturing records review could not be completed.It was reported that the surgeon used an inappropriate instrument.For inserting screws, the serrato surgical technique states to use the serrato screwdriver with serrato screws.The screwdriver reportedly used is not listed in the surgical technique as a screwdriver to be used with serrato screws.The xia ii screwdriver has a different tip that mates with the xia ii screw interface, which uses a 4 point design as opposed to a 6 point design.This instrument is not compatible with the serrato system.In addition, the surgeon appeared to apply excessive force as they used an instrument of the other technique, and it wasn't aligned and the angle was inappropriate.Conclusion: the most likely root cause is user error as an incompatible screwdriver was used.
 
Event or Problem Description

Brand Name
REDUCTION POLYAXIAL SCREW 6.5X40
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7686488
Report Number0009617544-2018-00171
Device Sequence Number904263
Product Code NKB
UDI-Device Identifier07613327351910
UDI-Public07613327351910
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482626540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1